Quantcast

Subscribe to:
POZ magazine
Newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr Instagram
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
November 23, 2014, 06:26:37 AM

Login with username, password and session length


Members
Stats
  • Total Posts: 646936
  • Total Topics: 49286
  • Online Today: 167
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online
Users: 1
Guests: 134
Total: 135

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Exercise and HIV meds  (Read 2764 times)

0 Members and 1 Guest are viewing this topic.

Offline EUINAU

  • Member
  • Posts: 42
  • New to This
Exercise and HIV meds
« on: August 25, 2013, 03:09:48 PM »
I have been working out only for a few weeks and I took my meds together with Protein shake last night. I felt really ill this morning as had severe diarrhoea.

Is it possible that this could have been caused by me taking the meds with the protein drink?

Offline newday23

  • Member
  • Posts: 57
Re: Exercise and HIV meds
« Reply #1 on: August 25, 2013, 04:03:02 PM »
I've had upset stomach/nausea after protein shakes as well. Felt sick to my stomach.  I've found that not all protein powders do it to me though.  I have no idea why some have, but my body's reaction was very soon after.  Maybe try another brand.  Blending them with other things also seems to be an issue with me, like in a blender.  But shaking them up in just milk or water is just fine.  Also if you aren't used to doing protein shakes at all, then your body might need to acclimate to them.  That might take some time.  I would think taking your meds with food is a good thing though.  That's what I do.  And if I don't take it with food, then I wake up feeling sick to my stomach in the morning.

Offline Miss Philicia

  • Member
  • Posts: 24,418
  • celebrity poster, faker & poser
Re: Exercise and HIV meds
« Reply #2 on: August 25, 2013, 05:51:45 PM »
You can get nausea and/or diarrhea from HIV meds in the absence of a protein shake too, so I'm not sure I'd draw any correlation unless this was happening on a daily basis. And if so surely you can take your meds at some other time then when you throw back a protein shake.
"Iíve slept with enough men to know that Iím not gay"

Offline WillyWump

  • Member
  • Posts: 7,235
Re: Exercise and HIV meds
« Reply #3 on: August 25, 2013, 06:54:21 PM »
I use Body Fortress Whey Protein powder about every other day and have never had a problem with it. I do , however take my meds separate from my shake by about 5 hours or so.

Also, I have had slight nausea problems when I used EAS brand protein powders, so as Newday suggests maybe try another brand. But first I would try separating the meds and powder by several hours.

-Good luck
-Will
POZ since '08

Last Labs-
11-6-14 CD4- 871, UD
6/3/14 CD4- 736, UD 34%
6/25/13 CD4- 1036, UD,
2/4/13, CD4 - 489, UD, 28%

Current Meds: Prezista/Epzicom/ Norvir
.

Offline Habersham

  • Member
  • Posts: 317
Re: Exercise and HIV meds
« Reply #4 on: August 25, 2013, 07:18:13 PM »
My old bf drank that whey protein and god his farts were bad.

It made me want to throw up!
Because I Can

Offline WillyWump

  • Member
  • Posts: 7,235
Re: Exercise and HIV meds
« Reply #5 on: August 25, 2013, 10:48:36 PM »
My old bf drank that whey protein and god his farts were bad.



Oh no doubt the farts are bad. 8)
POZ since '08

Last Labs-
11-6-14 CD4- 871, UD
6/3/14 CD4- 736, UD 34%
6/25/13 CD4- 1036, UD,
2/4/13, CD4 - 489, UD, 28%

Current Meds: Prezista/Epzicom/ Norvir
.

Offline pittman

  • Member
  • Posts: 229
Re: Exercise and HIV meds
« Reply #6 on: August 25, 2013, 11:32:25 PM »
A diet change such as ingesting a significant amount of protien, especially such as in a suppliment shake can cause that kind of reaction in anyone.  Your body might adjust with some time. You can also try balancing it out more with fiber, or probiotics like kefir or yogurt, which can have a lot of protien as well.

Some meds can as well on their own as mentioned. Keep in mind that some meds are better without food and some are better with food. Read your medication's insert to see, or ask your pharmacist or doctor.

Offline Miss Philicia

  • Member
  • Posts: 24,418
  • celebrity poster, faker & poser
Re: Exercise and HIV meds
« Reply #7 on: August 25, 2013, 11:39:23 PM »
Muscles are so 10 years ago anyway. We're back in Heroin-Chic phase IMO.
"Iíve slept with enough men to know that Iím not gay"

Offline EUINAU

  • Member
  • Posts: 42
  • New to This
Re: Exercise and HIV meds
« Reply #8 on: August 26, 2013, 09:34:40 AM »
Thanks everyone, it looks like the protein shake probably wasn't the cause as been ill for 2 days now and had high fever overnight. Looks like drinking veggie juices and eating salads and egg whites in one of the poorest countries in the world may not be the best...

Offline lincoln6echo

  • Member
  • Posts: 109
Re: Exercise and HIV meds
« Reply #9 on: August 27, 2013, 01:12:26 AM »
You might want to try whey protein "isolate". Whey isolates yield a higher percentage of pure protein and can be filtered enough to be virtually lactose free, carbohydrate free, fat free, and cholesterol free.

I found that switching to isolate made me less bloated and easier on the plumbing overall :)




Offline WillyWump

  • Member
  • Posts: 7,235
Re: Exercise and HIV meds
« Reply #10 on: August 27, 2013, 05:39:32 PM »
Looks like drinking veggie juices and eating salads and egg whites ...one of the poorest countries in the world

Yes, thats pretty much the triple play of doom.
POZ since '08

Last Labs-
11-6-14 CD4- 871, UD
6/3/14 CD4- 736, UD 34%
6/25/13 CD4- 1036, UD,
2/4/13, CD4 - 489, UD, 28%

Current Meds: Prezista/Epzicom/ Norvir
.

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.